Need help in selecting a hearing device?
CLICK HERE to take a quick quiz and learn the best options for you!

Both Dr. Joni Doherty and Dr. Jack Shohet have been listed in the 2014 edition of "Best Doctors."




Subscribe to our Blog


Dr. Shohet on YouTube


Dr. Shohet on Facebook

SEARCH THIS SITE:
DATE: July 2, 2014    TIME: 9:55 AM

« Music To Your Ears | Main | Working Toward Hearing Health Awareness »

September 27, 2011

Hearing Loss And Viagra

A new study suggests that men who take Viagra or similar type drugs could be at an increased risk for long-term hearing loss. The research showed that, of 11,525 men over age 40, those who took phosphodiesterase type 5 inhibitors (PDE-5i) such as Viagra, Levita or Cialis, were twice as likely to report hearing loss as were men who had not used the drugs.  The results are published in the May 18 issue of the journal Archives of Otolaryngology-Head and Neck Surgery.
 
Study author Gerald McGwin, Jr, MS, PhD,  a professor of epidemiology in the University of Alabama at Birmingham School of Public Health, says the study only shows an association, and not a direct cause-effect link, and more research is needed to back up the findings. The correlation was the most signficant for men reporting use of sildenafil (generic form of Viagra) over those who used tadalafil (Cialis) or vardenafil (Levitra)---probably due in part to a small sample size for both of the latter drugs. McGwin said the findings indicated an elevated but not statistically significant increase in hearing loss for users of tadalafil and vardenafil.
 
To read the full study, click here.

TrackBack

TrackBack URL for this entry:
http://www.typepad.com/services/trackback/6a010536f81fd9970b014e8bdcf3d3970d

Listed below are links to weblogs that reference Hearing Loss And Viagra:

Comments

Feed You can follow this conversation by subscribing to the comment feed for this post.

Post a comment.

Comments are moderated, and will not appear on this weblog until the author has approved them.

Blog powered by TypePad
Member since 01/2009
Any information provided on this web site should not be considered medical advice or a substitute for a consultation
with a physician. If you have a medical problem, contact your physician for an evaluation.
Subscribe in a reader